Intrathoracic Nocardia-abscess as a cause of haemodynamic instability

A. A. E de Joode, W. L. Manson, W. J. van Son

Abstract


A 64-year old patient was admitted to our hospital one year after renal transplantation. He complained about headache, cough and fever. Blood cultures revealed Nocardia nova. Because of disseminated disease, he was treated with both co-trimoxazol and meropenem. Eight days later, his condition worsened. A CT-thorax was performed which showed large mediastinal masses and compression of vena cava superior and right atrium. The same evening, he underwent a thoracotomy because of haemodynamic instability. The aspirated pus again showed Nocardia nova. He recovered but developed pleural effusion and again this was positive for Nocardia nova. Both meronem and co-trimoxazol were continued. Six months after diagnosis, he was admitted because of gastro-intestinal bleeding and a mycobacterium species was found in gastric and duodenal biopsies. He was started on claritromycine and myambutol, but developed renal failure. Ten months after diagnosis of disseminated Nocardiosis, he died because of worsening condition and renal failure. No post-mortem examination was performed.Revision of literature showed no other reports of hemodynamic instability by Nocardia-abscesses or compression on vena cava or right atrium.

Full Text: PDF DOI: 10.5430/crim.v1n2p195

Refbacks

  • There are currently no refbacks.


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Case Reports in Internal Medicine

ISSN 2332-7243(Print)  ISSN 2332-7251(Online)

Copyright © Sciedu Press

To make sure that you can receive messages from us, please add the 'sciedu.ca' and ‘sciedupress.com’ domains to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', please check your 'spam' or 'junk' folder.